Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

What causes itchy rashes on hand causing swelling?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 6182 Questions
Question
I have a rash on both my hands that is extremely itchy and my hands are swollen. Do you know what the cause could be?
Posted Tue, 12 Aug 2014 in Skin Hair and Nails
 
 
Answered by Dr. Chobufo Ditah 2 hours later
Brief Answer:
Allergy, take benadryl!

Detailed Answer:
Hi and thank you so much for this query.

I am so sorry to hear about this itchy rash and the swelling. This is suggestive of an allergy. The cause is probably something new that you got exposed to. It may be part of your make up box, an insect bite, the woods, grass, etc. To identify the cause, you would need to review you recent activities to identify what new you used, any visits to new places or any new stuffs that you tried out using both hands. The cause is not always identifiable unless it recurs that we can be able to relate to something specific.

Treatment consists in taking an antihistamine drug like benadryl, zyrtec, chlorphenamine, etc. as recommended by your pharmacist. This will stop the itching, swelling and hasten healing.

I hope this helps. I wish you well. Thank you so much for using our services and do feel free to ask for more information and clarifications if need be.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor